- Open Access
Singular integral equation involving a multivariable analog of Mittag-Leffler function
© Gaboury and Özarslan; licensee Springer. 2014
- Received: 10 July 2014
- Accepted: 3 September 2014
- Published: 24 September 2014
Motivated by the recent work of the second author (Özarslan in Appl. Math. Comput. 229:350-358, 2014), we present, in this paper, some fractional calculus formulas for a mild generalization of the multivariable Mittag-Leffler function, a Schläfli’s type contour integral representation, some multilinear and mixed multilateral generating functions; and, finally, we consider a singular integral equation with the function in the kernel and we provide its solution.
- fractional integrals and derivatives
- Mittag-Leffler function
- contour integral representation
- generating functions
- singular integral equation
- Laplace transform
where ℂ denotes the set of complex numbers.
where ℕ denotes the set of positive integers.
Note that by further specializing the several parameters involved, we can obtain many well-known classes of polynomials such as the Laguerre polynomials of r variables defined by Erdélyi  and the Konhauser polynomials .
Obviously, setting () leads to (1.8).
In this paper, we obtain a Schläfli’s type contour integral representation for the multivariable polynomials given in (1.9). Next, we give some multilinear and mixed multilateral generating functions. We also recall the fractional order integral of the generalized multivariable Mittag-Leffler function. Finally, we consider a singular integral equation with in the kernel and we give its solution. Throughout this paper, the variables are assumed to be real variables.
The Schläfli’s type contour integral representation of in terms of is given in the next theorem.
we find from (2.3) and (2.4) the result asserted by Theorem 2.1. □
We begin this section by proving a linear generating function for the polynomials by means of the mild generalization of the multivariate analog of Mittag-Leffler functions.
where we have interchanged the order of summations which is guaranteed because of the uniform convergence of the series under the conditions (). □
Now let , , , , , be complex j-tuples. By making use of the above theorem we have the following.
provided that each member of (3.3) exists and ().
Proof Following similar lines to , the proof is completed. □
In this section, we first recall the definitions of the Riemann-Liouville fractional integrals and derivatives. Next, we give the fractional integral and derivative of the generalized multivariable Mittag-Leffler function where are real variables for .
where denotes the integral part of .
Further special cases of (4.5) and (4.6) can be obtained by suitably specializing the coefficients involved. For instance, if we set (), then (4.5) and (4.6) reduce to two results obtained by Saxena et al. .
We end this section by giving a recurrence relation for the generalized multivariable Mittag-Leffler function .
In this section, we solve a singular integral equation with the generalized multivariable Mittag-Leffler function in the kernel. To do so, we first find the Laplace transform of the function and we compute an integral involving the product of two generalized multivariable Mittag-Leffler functions.
Finally, taking the inverse Laplace transform on both sides of (5.8), the result follows. □
provided that exists for and is locally integrable for .
- Mitag-Leffler GM:Sur la nouvelle function .C. R. Acad. Sci. Paris 1903, 137: 554-558.Google Scholar
- Mitag-Leffler GM: Sur la représentation analytique d’une fonction monogène. Acta Math. 1905, 29: 101-181. (cinquième note) 10.1007/BF02403200MathSciNetView ArticleGoogle Scholar
- Saxena RK, Mathai AM, Haubold HJ: On fractional kinetic equations. Astrophys. Space Sci. 2002, 282(1):281-287. 10.1023/A:1021175108964View ArticleGoogle Scholar
- Wiman A:Über den fundamental Satz in der Theorien der Funktionen .Acta Math. 1905, 29: 191-201. 10.1007/BF02403202MathSciNetView ArticleMATHGoogle Scholar
- Prabhakar TR: A singular integral equation with a generalized Mittag-Leffler function in the kernel. Yokohama Math. J. 1971, 19: 7-15.MathSciNetMATHGoogle Scholar
- Srivastava HM, Tomovski Z: Fractional calculus with an integral operator containing a generalized Mittag-Leffler function in the kernel. Appl. Math. Comput. 2009, 211(1):198-210. 10.1016/j.amc.2009.01.055MathSciNetView ArticleMATHGoogle Scholar
- Saxena RK, Kalla SL, Saxena R: Multivariable analogue of generalized Mittag-Leffler function. Integral Transforms Spec. Funct. 2011, 22: 533-548. 10.1080/10652469.2010.533474MathSciNetView ArticleMATHGoogle Scholar
- Srivastava HM, Daoust MC: Certain generalized Neumann expansion associated with Kampé de Fériet function. Proc. K. Ned. Akad. Wet., Ser. A, Indag. Math. 1969, 31: 449-457.MathSciNetGoogle Scholar
- Srivastava HM, Karlsson PW: Multiple Gaussian Hypergeometric Series. Ellis Horwood, Chichester; 1985.MATHGoogle Scholar
- Özarslan MA: On a singular integral equation including a set of multivariate polynomials suggested by Laguerre polynomials. Appl. Math. Comput. 2014, 229: 350-358.MathSciNetView ArticleGoogle Scholar
- Erdélyi A: Beitrag zur theorie der konfluenten hypergeometrischen funktionen von mehreren veränderlichen. Sitzungsber. Akad. Wiss. Wien, Math.-Naturw. Kl., Abt. IIa 1937, 146: 431-467.Google Scholar
- Konhauser JDE: Biorthogonal polynomials suggested by the Laguerre polynomials. Pac. J. Math. 1967, 21: 303-314. 10.2140/pjm.1967.21.303MathSciNetView ArticleMATHGoogle Scholar
- Erdélyi A, Magnus W, Oberhettinger F, Tricomi F: Higher Transcendental Functions. McGraw-Hill, New York; 1953. vols.1–3Google Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematical Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Jaimini BB, Gupta J: On certain fractional differential equations involving generalized multivariable Mittag-Leffler function. Note Mat. 2012, 32(2):141-156.MathSciNetMATHGoogle Scholar
- Srivastava HM, Manocha HL: A Treatise on Generating Functions. Ellis Horwood, Chichester; 1984.MATHGoogle Scholar
- Titchmarsh EC: Introduction to the Theory of Fourier Integrals. 3rd edition. Chelsea, New York; 1986. The first edition in Oxford University Press, Oxford (1937)Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.